MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-090
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Synovitis (2094); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unf and medical records received.After review of medical records patient was revised to addressed adverse reaction to metallic debris(armd), pain, systemic symptoms of cognitive decline and pseudotumor.The stem was in 15 degrees anteversion and the trunnion and head showed gross corrosion.The acetabular component was in 45 degrees abduction and anteverted about 20 degrees and had minor lysis.Mri findings reported of significant metal artifact is present for the left hip prosthesis.Doi: (b)(6) 2008 : dor: (b)(6) 2020 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Device history review : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
 
Event or Problem Description
Prior to revision patient alleges stiffness, injury, instability, weakness and metallosis.During revision doctor found out inflamed hypertrophic synovium and anterior capsule was thickened.Doi: (b)(6) 2008 dor: (b)(6) 2020 left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Appropriate term / code not available (e2402) is used to capture injury (e20), if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ3 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11613153
Report Number1818910-2021-06934
Device Sequence Number3159768
Product Code LPH
UDI-Device Identifier10603295059448
UDI-Public10603295059448
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-02-090
Device Catalogue Number157002090
Device Lot NumberB58DG1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/12/2021
04/28/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/22/2021
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +1.5; PINNACLE 100 ACET CUP 50MM; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT DUOFIX TAP SZ3 STD OFF; ARTICULEZE M HEAD 36MM +1.5; PINNACLE 100 ACET CUP 50MM; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT DUOFIX TAP SZ3 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR